Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 4, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Oct 20, 2011, 1:37 PM CDT for 31 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 21, 2011, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 1:37 PM CDT (18:37 UTC)
- In effect from
- Oct 21, 2011, 3:00 AM CDT
- Expired
- Oct 21, 2011, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
All 34 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 25 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
354 WWUS73 KSGF 201837 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 137 PM CDT THU OCT 20 2011 ...FREEZE LIKELY TONIGHT... .A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS TONIGHT. LOCATIONS EAST OF THE HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL EXPERIENCE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING WIDESPREAD FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY 63...WILL EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO AROUND 30. THESE COLD TEMPERATURES WILL OCCUR IN RESPONSE TO THE APPROACH OF A CANADIAN HIGH PRESSURE SYSTEM. THIS FEATURE WILL KEEP SKIES CLEAR...AND ALLOW WINDS TO DIMINISH OVERNIGHT. THESE CONDITIONS ARE FAVORABLE FOR RAPIDLY FALLING TEMPERATURES AFTER SUNSET. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-210645- /O.UPG.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/ /O.NEW.KSGF.FZ.W.0004.111021T0800Z-111021T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA 137 PM CDT THU OCT 20 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS WEST OF THE HIGHWAY 63 CORRIDOR. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ083-098-106-210645- /O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/ DENT-SHANNON-OREGON- INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER... ALTON 137 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY. * TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63...INCLUDING OREGON...SHANNON...AND DENT COUNTIES. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL FALL TO NEAR OR JUST SLIGHTLY ABOVE FREEZING TONIGHT. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CRAMER
3 follow-up statements
891 WWUS73 KSGF 210521 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 AM CDT FRI OCT 21 2011 ...FREEZE LIKELY TONIGHT... .A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. LOCATIONS EAST OF THE HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL EXPERIENCE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING WIDESPREAD FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY 63... WILL EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO AROUND 30. THESE COLD TEMPERATURES WILL OCCUR AS A HIGH PRESSURE CENTERS OVER WESTERN MISSOURI OVERNIGHT. THIS FEATURE WILL KEEP SKIES CLEAR...AND ALLOW WINDS TO DIMINISH OVERNIGHT. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211400- /O.CON.KSGF.FZ.W.0004.111021T0800Z-111021T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA 1221 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE MID TO UPPER 30S SO FAR TONIGHT WITH LOWS IN THE UPPER 20S TO AROUND 30 DEGREES EXPECTED. * TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS WEST OF THE HIGHWAY 63 CORRIDOR. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ083-098-106-211400- /O.CON.KSGF.FR.Y.0003.111021T0800Z-111021T1400Z/ DENT-SHANNON-OREGON- INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER... ALTON 1221 AM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE MID TO UPPER 30S SO FAR TONIGHT WITH LOWS EXPECTED AROUND FREEZING OR SLIGHTLY ABOVE. * TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63... INCLUDING OREGON...SHANNON...AND DENT COUNTIES. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES WILL FALL TO NEAR OR JUST SLIGHTLY ABOVE FREEZING TONIGHT. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ LINDENBERG
973 WWUS73 KSGF 211031 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 531 AM CDT FRI OCT 21 2011 ...FREEZE LIKELY TONIGHT... .A HARD FREEZE IS EXPECTED OVER MOST LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. LOCATIONS EAST OF THE HIGHWAY 63 CORRIDOR IN SOUTH CENTRAL MISSOURI...WILL EXPERIENCE TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING...CAUSING WIDESPREAD FROST IN THESE AREAS. LOCATIONS WEST OF HIGHWAY 63... WILL EXPERIENCE TEMPERATURES RANGING FROM THE UPPER 20S TO AROUND 30. THESE COLD TEMPERATURES WILL OCCUR AS A HIGH PRESSURE CENTERS OVER WESTERN MISSOURI OVERNIGHT. THIS FEATURE WILL KEEP SKIES CLEAR...AND ALLOW WINDS TO DIMINISH OVERNIGHT. KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211400- /O.CON.KSGF.FZ.W.0004.000000T0000Z-111021T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA 531 AM CDT FRI OCT 21 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE LOW TO MID 30S EARLY THIS MORNING WITH A FEW LOCATIONS IN THE UPPER 20S. * TIMING AND AREAS AFFECTED...A HARD FREEZE IS EXPECTED FOR AREAS WEST OF THE HIGHWAY 63 CORRIDOR. * TEMPERATURES...LOW TEMPERATURES THIS MORNING WILL RANGE FROM THE UPPER 20S TO AROUND 30 DEGREES. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MOZ083-098-106-211400- /O.CON.KSGF.FR.Y.0003.000000T0000Z-111021T1400Z/ DENT-SHANNON-OREGON- INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER... ALTON 531 AM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * SHORT TERM TRENDS...TEMPERATURES HAD FALLEN INTO THE LOW TO MID 30S EARLY THIS MORNING WITH LOWS EXPECTED AROUND FREEZING OR SLIGHTLY ABOVE. * TIMING AND AREAS AFFECTED...AREAS EAST OF HIGHWAY 63...INCLUDING OREGON...SHANNON...AND DENT COUNTIES. * TEMPERATURES...LOW TEMPERATURES WILL FALL TO NEAR OR JUST SLIGHTLY ABOVE FREEZING TONIGHT. * IMPACTS...FROST AND TEMPERATURES BELOW 32 DEGREES FOR MULTIPLE HOURS CAN CAUSE SERIOUS DAMAGE TO UNPROTECTED VEGETATION. FREEZING TEMPERATURES CAN ALSO DAMAGE UNDRAINED HOSES AND SPRINKLER SYSTEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GAEDE
555 WWUS73 KSGF 211404 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 904 AM CDT FRI OCT 21 2011 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-211515- /O.EXP.KSGF.FZ.W.0004.000000T0000Z-111021T1400Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-LAWRENCE- CHRISTIAN-DOUGLAS-HOWELL-MCDONALD-BARRY-STONE-TANEY-OZARK- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA... HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD... WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON... BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...JOPLIN... CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE... MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON... NIXA...OZARK...AVA...WEST PLAINS...ANDERSON...PINEVILLE... MONETT...CASSVILLE...KIMBERLING CITY...GALENA...BRANSON... FORSYTH...GAINESVILLE...THEODOSIA 904 AM CDT FRI OCT 21 2011 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. MID MORNING TEMPERATURES HAVE WARMED INTO THE MIDDLE AND UPPER 30S AREA WIDE. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. COORDINATION BETWEEN THE NATIONAL WEATHER SERVICE...STATE CLIMATOLOGISTS...AND AGRICULTURAL EXPERTS WILL BE CONDUCTED TO DETERMINE WHETHER OR NOT THE GROWING SEASON HAS ENDED ACROSS THE AREA. IF IT IS DETERMINED THAT THE GROWING SEASON HAS ENDED...FROST AND FREEZE PRODUCTS WILL BE DISCONTINUED UNTIL THE SPRING. IF THESE PRODUCTS ARE DISCONTINUED...THIS INFORMATION WILL BE CONVEYED THROUGH A PUBLIC INFORMATION STATEMENT...AS WELL AS ON THE SPRINGFIELD NATIONAL WEATHER SERVICE WEBSITE. $$ MOZ083-098-106-211515- /O.EXP.KSGF.FR.Y.0003.000000T0000Z-111021T1400Z/ DENT-SHANNON-OREGON- INCLUDING THE CITIES OF...SALEM...WINONA...EMINENCE...THAYER... ALTON 904 AM CDT FRI OCT 21 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. MID MORNING TEMPERATURES HAVE WARMED INTO THE MIDDLE AND UPPER 30S AREA WIDE. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. PATCHY FROST WILL AGAIN BE POSSIBLE TONIGHT ALONG AND EAST OF A BULL SHOALS LAKE TO SALEM LINE. COORDINATION BETWEEN THE NATIONAL WEATHER SERVICE...STATE CLIMATOLOGISTS...AND AGRICULTURAL EXPERTS WILL BE CONDUCTED TO DETERMINE WHETHER OR NOT THE GROWING SEASON HAS ENDED ACROSS THE AREA. IF IT IS DETERMINED THAT THE GROWING SEASON HAS ENDED...FROST AND FREEZE PRODUCTS WILL BE DISCONTINUED UNTIL THE SPRING. IF THESE PRODUCTS ARE DISCONTINUED...THIS INFORMATION WILL BE CONVEYED THROUGH A PUBLIC INFORMATION STATEMENT...AS WELL AS ON THE SPRINGFIELD NATIONAL WEATHER SERVICE WEBSITE. $$ SCHAUMANN
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 20, 12:38 PM CDT, 59 minutes earlier.
Area forecast discussion, Oct 20, 12:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1238 PM CDT THU OCT 20 2011
...UPDATE TO AVIATION...
.DISCUSSION...
UPPER LOW OVER NORTHERN INDIANA IS SLOWLY MAKING ITS WAY
NORTHWARD AT THIS TIME. CLOUDS WRAPPING AROUND THIS SYSTEM HAVE
PLAYED HAVOC WITH TEMPERATURES OVERNIGHT. WHILE TEMPERATURES OVER
EASTERN KANSAS HAVE DROPPED INTO THE UPPER 20S...TEMPERATURES OVER
SOUTHWEST MISSOURI HAVE REMAINED IN THE MID 30S TO MID 40S UNDER
THE CLOUD COVER. WHILE CLOUDS ARE RAPIDLY DIMINISHING...PRESSURE
GRADIENT IS STILL STRONG ENOUGH TO KEEP THE WINDS UP AND THE AIR
MIXED. IF WINDS WERE TO DIMINISH OVER EXTREME SOUTHWEST MISSOURI
AND KANSAS...MAY STILL SEE FROST AND FREEZING TEMPERATURES BEFORE
SUNRISE.
AS THE LOW MOVES OUT TODAY...SKIES WILL CLEAR AND WINDS WILL
GRADUALLY DIMINISH. THIS THEN BRINGS US TO TONIGHT. LOWS LOOK TO
BE RIGHT AROUND THE FREEZING MARK CWA WIDE WHICH MEANS THAT THERE
WILL BE WIDESPREAD FROST ACROSS THE AREA. HOWEVER...UNCERTAINTY
EXISTS AT THIS TIME AS TO HOW LOW AND FOR HOW LONG TEMPERATURES WILL
REMAIN BELOW FREEZING. AS SUCH...WILL ISSUE A FROST ADVISORY FOR
THE ENTIRE CWA.
AS THE UPPER LOW MAKES ITS WAY INTO CANADA IT WILL BE REPLACED BY
HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT. AS THE SURFACE HIGH
MOVES EAST...WINDS WILL GRADUALLY BACK AROUND TO THE SOUTH WHICH
WILL SET UP A WARMING TREND THAT WILL LAST INTO NEXT WEEK.
TEMPERATURES BY SATURDAY SHOULD BE BACK NEAR SEASONAL NORMALS.
BOTH THE ECMWF AND GFS BRING A CHANCE OF RAIN TO THE REGION
SATURDAY NIGHT INTO SUNDAY AS A SURFACE FRONT PASSES JUST OUR
SOUTH. SYSTEM DOES GET CLOSE ENOUGH TO AT LEAST MENTION A SLIGHT
CHANCE FOR RAIN DURING THIS PERIOD.
NEXT SYSTEM TO AFFECT US MOVES IN ON TUESDAY. THIS SYSTEM LOOKS TO
PERSIST INTO MID WEEK BRINGING SEVERAL CHANCES OF SHOWERS AND
THUNDERSTORMS.
GAEDE
&&
.AVIATION...
CLEAR SKIES AND VFR CONDITIONS WILL CONTINUE THROUGH FRIDAY
MORNING. GUSTY NORTHWEST WINDS THIS AFTERNOON WILL QUICKLY
DIMINISH BY SUNSET.
SCHAUMANN
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FROST ADVISORY FROM 3 AM TO 9 AM CDT FRIDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Oct 20, 12:43 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1243 PM CDT THU OCT 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1243 PM CDT THU OCT 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FREEZE RISK. DISCUSSION... MANY LOCATIONS OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS...WILL EXPERIENCE A HARD FREEZE TONIGHT. OVERNIGHT LOW TEMPERATURES ARE FORECASTED TO FALL INTO THE UPPER 20S AND LOWER 30S. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR THUNDERSTORMS LATE SATURDAY NIGHT AND INTO SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 4:10 AM CDT | Frost Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 29 hr |
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.